Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What does elevated platelet count indicate?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Question
In 2009 my Platelets were 398, 2010 they were not taken, 2013 they were 438, in 2014 they were 462.....my doctor retired at 50 because of Obama..now I see a nurse practitioner.......she seems panic over the Platelet count.....I am not tired, have headaches, or dizzy etc....I am 78 and know I do not eat right......I have been cooking since I was 13 and am tired of cooking....I drink lots of Frappuccino's and eat oatmeal......eat better on the weekend.....I am 5-3 and weigh 145 pounds
I tired to get an appointment with a blood doctor this Tuesday but I guess the guy that makes the appointment did not think it was neccessary as I called him twice and he never returned the calls......should I be worried.......I feel great
Posted Sun, 10 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Ram Choudhary 52 minutes later
Brief Answer:
some work up needed

Detailed Answer:
Hi XXXX
Welcome to health care magic.
The platelet counts may be increased in hematological disorders but there are other reasons that can result in raised platelet counts like urinary tract infections, respiratory tract infections and parasitic infections in the gut.
You should get complete blood counts, urine routine examination and stool examination.
If these reports turn out to be normal then you do not need to do any further workup, just ensure a balanced nutritious diet.
If there is any problem in the reports you can put a follow-up query in my name or you can visit a local physician or hematologist to manage the problem according to the findings.
I hope the advice will be helpful for you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor